Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 8, NWS Anchorage, AK

March 1, 2007

NWS Anchorage, AK issued this wind chill advisory at Mar 1, 2007, 3:33 AM AKST. It took effect at Mar 1, 2007, 8:33 AM AKST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 1, 2007, 3:33 AM AKST (12:33 UTC)
In effect from
Mar 1, 2007, 8:33 AM AKST
Expired
Mar 1, 2007, 11:45 AM AKST
In force
3 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 011733
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
833 AM AST THU MAR 1 2007

AKZ155-012100-
/X.NEW.PAFC.WC.Y.0008.070301T1733Z-070301T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
833 AM AST THU MAR 1 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON AST TODAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST TODAY. 

STRONG NORTH WINDS OF 20 TO 35 MPH COMBINED WITH TEMPERATURES OF 5
TO 15 BELOW HAVE CREATED WIND CHILL READINGS AROUND 40 BELOW THIS
MORNING. TEMPERATURES WILL RISE SLOWLY THIS MORNING WITH WIND
CHILL READINGS EXPECTED TO RISE ABOVE 40 BELOW BY NOON TODAY. THE
NORTH WINDS WILL BEGIN TO DIMINISH LATER THIS AFTERNOON

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
1 follow-up statement
000 
WWAK42 PAFC 012045
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1145 AM AST THU MAR 1 2007

AKZ155-012145-
/X.CAN.PAFC.WC.Y.0008.000000T0000Z-070301T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1145 AM AST THU MAR 1 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIND CHILL TEMPERATURES HAVE FALLEN BELOW ADVISORY LEVEL. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Feb 28, 12:00 PM AKST, 15 hours 33 minutes earlier.

Area forecast discussion, Feb 28, 12:00 PM AKST, 15 hours 33 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST WED FEB 28 2007

.DISCUSSION...
MODELS ARE IN FAIRLY GOOD AGREEMENT.

UPPER AIR...
THE UPPER TROUGH OVER THE YUKON TERRITORY WILL DIG SOUTHWARD INTO THE
EASTERN GULF OF ALASKA THURSDAY AND WILL FORM AN UPPER LOW OVER THE
GULF FRIDAY. AN UPPER RIDGE WILL RIDGE WITH THE HIGH PRESSURE OVER
THE GULF OF ALASKA THURSDAY AND WILL PERSIST THROUGH FRIDAY. A
NORTHERLY JET OVER THE CENTER PART OF THE STATE WILL WILL CONTINUE
THROUGH FRIDAY. THIS PATTERN WILL CONTINUE TO KEEP MOST OF MAINLAND
ALASKA CLEAR AND CLOD THROUGH FRIDAY. GUSTY NORTH SURFACE WINDS
SUPPORTED BY THE UPPER JET WILL DEVELOP DOWN THE SUSITNA VALLEY AND
THROUGH MOUNTAIN PASSES ALONG THE ALASKA RANGE AND CHUGACH MOUNTAINS.

AT SURFACE...
EAST DOMAIN...
AN AREA OF HIGH PRESSURE WILL BUILD INTO THE CENTRAL MAINLAND TONIGHT
AND WILL PERSIST THROUGH FRIDAY. A LOW OVER THE CENTRAL GULF OF
ALASKA WILL MOVE TO KETCHIKAN FRIDAY. THE PRESSURE GRADIENT OVER
SOUTHCENTRAL ALASKA WILL TIGHTEN THROUGH THE FRIDAY WITH STRONG WINDS
DEVELOPING OVER THE SUSITNA VALLEY AND COOK INLET AND THROUGH
CHANNELED TERRAIN ALONG THE CENTRAL GULF COAST AND ALASKA RANGE. LOW
WIND CHILL TEMPERATURES WILL DEVELOP IN THE WINDIER AREAS.

LIGHT SNOW OVER KODIAK ISLAND WILL END THIS AFTERNOON THEN SKIES WILL
CLEAR THROUGH TONIGHT. OTHERWISE CLEAR AND COLD WEATHER WILL CONTINUE
THROUGH FRIDAY.

WEST DOMAIN...
THE MODERATE LOW SOUTH OF THE CENTRAL ALEUTIANS WILL START TO DRIFT
SOUTHEAST INTO THE NORTH PACIFIC THURSDAY AND WILL DISSIPATE FRIDAY.
HIGH PRESSURE WILL BUILD SOUTH FROM THE CHUKCHI SEA INTO THE NORTHERN
AND EASTERN BERING SEA FRIDAY.

AREAS OF RAIN ALONG THE ALEUTIANS WILL CONTINUE THROUGH THURSDAY THEN
DIMINISH THURSDAY NIGHT.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING FOR THOMPSON PASS AND THE COPPER RIVER.
         DELTA.
         HIGH WIND WATCH FOR THE MATANUSKA VALLEY.
MARINE...GALE 120, 121, 125, 138, 140 141, 155, 170, 171, 172, 175,
         176, 179, 185
         HEAVY FREEZING SPRAY 120, 121, 125, 129, 130, 138, 140, 141,
         185
FIRE WEATHER...NONE.

NM FEB 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 11:00 PM AKSTGale WarningAFC24 hr
Feb 28, 11:00 PM AKSTGale WarningAFC12 hr
Feb 28, 11:00 PM AKSTSmall Craft AdvisoryAFC48 hr
Feb 28, 11:00 PM AKSTHeavy Freezing Spray WarningAFC3 days
Mar 1, 10:37 AM AKSTWind Chill AdvisoryAFC25 hr
Mar 1, 11:00 AM AKSTSmall Craft AdvisoryAFC60 hr

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.